STEVENS-JOHNSON SYNDROME (SJS): A CLINICAL CASE REPORTAbstract
We report a case of Stevens-Johnson syndrome (SJS) associated with the use of etodolac, sulfasalazine SR, ceftrioxime. The patient medical history shows that she is a known case of rheumatoid. She has no improvement of joint pain and developed a few fluid filled lesions in the oral cavity, which ruptured spontaneously. She had a history of pain and burning sensation while swallowing and her first biopsy report showed erythema multiforme on hospital admission and was finally diagnosed as toxic epidermal necrolysis. The patient was treated with inj. Hydrocortisone 100 mg BD, inj. Tagocid 400 mg OD, T. Dolo 600 mg TID, inj. Piptaz 45 g BD. SJS and toxic epidermal necrolysis (TEN) are very rare adverse cutaneous reactions that can be associated with the use of Sulfasalazine. The most severe cases can result in death, and for the others, permanent skin, mucosal or ocular sequelae, which can impair the quality of life in patients. Clinicians and patients need to be aware of the signs and symptoms that often precede the appearance of the diffuse exfoliations lesions in an SJS or TEN. Immediate withdrawal of the offending medication should be done when blisters or erosions appear in the course of a drug eruption, as this may improve the prognosis.
N. F. Shaik, P. Ankitha and B. Sandyapakula *
Department of Pharmacy Practice, Nirmala College of Pharmacy, Mangalagiri, Guntur, Andhra Pradesh, India.
08 December 2017
24 March 2018
21 June 2018
30 June 2018